MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25794
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event unable to thread the guidewire through the stent as the stent¿s material felt stiffer than usual.However, another identical stent was used without any difficulties.Patient/event information: notes: the following information was received on 13oct2025: what was the size of the wireguide used in the preparation stages? 0.035 jag (boston).Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Stored in 25 degree celsius room.Was the wire guide lubricated prior to use? yes.Was the wire guide inspected for damage prior to use? yes.5 was the device at the centre of the complaint inspected for damage prior to use? yes.Were any other defects observed on the device prior to return (other than the reported complaint issue? inspected and no defects.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf 160.Additional feedback by the user: "he does find that zebd is a bit too stiff in general and this particular case, he was surprised he had trouble using it cos it was stiffer than his past experiences with the product".Additional feedback by the user: ¿he does find that zebd is a bit too stiff in general and this particular case, he was surprised he had trouble using it cos it was stiffer than his past experiences with the product".
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: (b)(4).Unit of lot number cf2275792 of zebd-7-10 was returned opened in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2025.Visual inspection: stent, pigtail straightener and introducer returned.Stent examined and kinks observed on the 2nd and 5th portholes on the tapered end pigtail curl.Kinks also observed on the 2nd and 5th portholes on the non tapered end pigtail curl.No issue with material integrity.Stent/material does not appear to be any stiffer than usual.Functional inspection: 0.035 inch wire guide does not pass through the stent.Manufacturing records: prior to distribution, all zebd-7-10 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Including production (prd0086), fqc (fqcd00302445) and packaging (pkgd00302052) a review of the manufacturing records for zebd-7-10 device of lot number cf2275792 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zebd-7-10 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf2275792.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined based on the available information.However, a possible root cause may be attributed to the stent becoming kinked during handling¿either upon removal from the packaging or during the straightening process when the pigtail curl was being unfolded using the pigtail straightener.Multiple kinks were observed on the stent during the laboratory evaluation, which would have contributed to the difficulty threading the wire guide through it.The customer reported that the device felt stiffer than usual; however, no material integrity issues were observed with the returned stent.Additionally, each device undergoes inspection prior to shipping from cook ireland.These checks include visual inspections of both the product and packaging before and after the package is sealed.Any packaging found to have defects is discarded and would not be shipped.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the customer was unable to thread the guidewire through the stent as the stent¿s material felt stiffer than usual.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined based on the available information.However, a possible root cause may be attributed to the stent becoming kinked during handling¿either upon removal from the packaging or during the straightening process when the pigtail curl was being unfolded using the pigtail straightener.Multiple kinks were observed on the stent during the laboratory evaluation, which would have contributed to the difficulty threading the wire guide through it.The customer reported that the device felt stiffer than usual; however, no material integrity issues were observed with the returned stent.Additionally, each device undergoes inspection prior to shipping from cook ireland.These checks include visual inspections of both the product and packaging before and after the package is sealed.Any packaging found to have defects is discarded and would not be shipped.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-dec-2025.Additional information received on 13-oct-25 1.What was the size of the wireguide used in the preparation stages? 0.035 jag (boston).2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Stored in 25 degree celsius room.3.Was the wire guide lubricated prior to use? yes.4.Was the wire guide inspected for damage prior to use? yes.5.Was the device at the centre of the complaint inspected for damage prior to use? yes.6.Were any other defects observed on the device prior to return (other than the reported complaint issue? inspected and no defects.7.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf 160.Additional feedback by the user: ¿he does find that zebd is a bit too stiff in general and this particular case, he was surprised he had trouble using it cos it was stiffer than his past experiences with the product¿.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23401697
Report Number3001845648-2025-00544
Device Sequence Number9983481
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)280310(10)CF2275792
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberCF2275792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/05/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown